MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS, LOW PROFILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SCREW, CANCELLOUS, LOW PROFILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SCREW, CANCELLOUS, LOW PROFILE
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Inflammation (1932); Swelling (2091)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The device remains in the patient.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.A most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.
 
Event or Problem Description
It was reported that the patient underwent an acl reconstruction procedure on (b)(6) 2019 where the following devices were implanted: ar-1349m/lot: 10253224/qty: 1; ar-1355/lot: 10216387/qty: 1; ar-7500/lot: 100038/qty: 2.After the surgery, infection of resident bacteria was observed around the post screw on the tibial side.Whether the sterilization and procedures of instruments used for surgery were appropriate is currently under investigation by the facility.Additional information has been requested.Additional information provided (b)(6) 2019: one day after the procedure, the patient experienced 38°c fever.3 days after, the patient experienced mild swelling of lower right thigh proximal part.5 days after, the patient experienced 39 degree fever.Blood was taken and inflammatory response was high.

Brand Name
SCREW, CANCELLOUS, LOW PROFILE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8500848
Report Number1220246-2019-01036
Device Sequence Number19532633
Product Code MAI
UDI-Device Identifier00888867013896
UDI-Public00888867013896
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberSCREW, CANCELLOUS, LOW PROFILE
Device Catalogue NumberAR-1356
Device Lot Number10216387
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;